Connect with others who understand.

sign up log in
About myHIVteam
Real members of myHIVteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Has Weight Gain Or Loss Been An Issue Since Acquiring HIV Or Starting ART?

Has Weight Gain Or Loss Been An Issue Since Acquiring HIV Or Starting ART?

What recommendations can you give others who are suffering from fat Lipodystrophy and/ or weight loss?

A myHIVteam Member said:

I'll start off by answering the question. being diagnosed with wasting syndrome for the duration of my HIV and AIDS diagnosis, keeping on weight has been a life issue. I was put on human growth hormone 10 years ago and was given the medical cannabis card for the state of Illinois 2 months ago. Both treatments have helped me immensely. One helping me with my appetite and the other keeping the fat on and lean and distributed evenly across my body. I do hope this helps. If you have any questions please feel free to ask.

posted over 2 years ago
A myHIVteam Member said:

I have not gained weight due to HIV or HIV medications but I did go from 162 to 181 due to my antidepressants. I was not happy about that and found myself looking in the mirror and in store fronts and losing confidence as my build is slim. Ugh! So one day I simply decided to lose weight and I designed my own diet based on my theory of "mind over matter." I took simple steps: no snacks, few desserts, less bread and pasta, and absolutely no seconds - ever! Just pushed the plate away. Often I ate either lunch or supper but not both. If I keep busy I think less about food. Well in less than a month I lost 19 lbs. and for over 3 years I have maintained my weight at 162-165. I still have belly fat which I deplore and would make anyone feel unattractive and undesirable. But my pants size of 34 is now too big. I guess HIV does shift weight and few of us probably look as good as we once did but there is no excuse to blow up. I have more sympathy for those who become extremely thin and just can't gain weight. By the way a few years ago the doctor tried Egrifta on me - what a nuisance as it is an injection and I actually gained weight over one year. Unfortunately I still take an antidepressant but I firmly believe that is the culprit. I wonder why? Yes, we should accept ourselves as we are but we owe it to ourselves to try to look as good as we can! Work with what you have! Now I am of a certain age but still believe that!

posted over 2 years ago
A myHIVteam Member said:

LOL Gladly. Although being as active as I am with my two grandkids have helped me lose some inches, but not pounds. Seems weird huh.

posted over 1 year ago
A myHIVteam Member said:

Yes, . The stomach is the hardest part🤔.. I don't know why the fat caters to that area, even after excercise..must be the meds....?🤔
.

posted over 2 years ago
A myHIVteam Member said:

I know when I was told I was HIV I had trouble gaining weight. I was put on Maygas it is something that they use if you have cancer to keep your body mass up not your fat. Then when I started my harmony's for me being transgender that is what put more weight on me. I just work out to keep it were I want.

posted over 2 years ago
Already a Member? Log in